Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at May 19, 2011, 3:53 AM CDT for Linn County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2011, 3:53 AM CDT (08:53 UTC)
- Expired
- May 19, 2011, 4:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 71 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660
WWUS83 KEAX 190853
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 AM CDT THU MAY 19 2011
KSZ057-060-MOZ053-190945-
BATES MO-LINN KS-MIAMI KS-
353 AM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR LINN AND SOUTHERN MIAMI COUNTIES
IN EAST CENTRAL KANSAS...AND WESTERN BATES COUNTY IN WEST CENTRAL
MISSOURI UNTIL 445 AM CDT...
AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LANE TO COLONY...AND
MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL
AMOUNTS UP TO AN INCH PER HOUR CAN BE EXPECTED WITH THESE STORMS
WHICH COULD LEAD TO AREAS OF MINOR FLOODING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LA CYGNE...MOUND CITY...PLEASANTON...RICH HILL...PARKER...
FONTANA...BLUE MOUND...PRESCOTT...HUME...NEW LANCASTER...MERWIN...
AMSTERDAM...AMORET...WORLAND AND FOSTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3803 9508 3855 9506 3851 9461 3848 9461
3848 9456 3806 9431
TIME...MOT...LOC 0853Z 265DEG 37KT 3843 9493 3809 9527
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 19, 12:32 AM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 19, 12:32 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1232 AM CDT THU MAY 19 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... TONIGHT - FRIDAY: STRONG THETA-E ADVECTION FROM A 50+ KT LOW LEVEL JET IS EXPECTED TONIGHT AND WITH STRONG ISENTROPIC LIFT REDEVELOPING OVER THE FORECAST AREA THINK THERE IS A VERY GOOD CHANCE OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE SOUTHWESTERN TWO-THIRDS OF THE FORECAST AREA. THIS STRONG ADVECTION AND LIFT SHOULD INITIALLY BE FOCUSED ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...GENERALLY ALONG/SOUTH OF HIGHWAY 50. AS THE ADVECTION INCREASES THE FOCUS SHOULD LIFT NORTHWARD THROUGH THE NIGHT GETTING TO NORTHERN MISSOURI/NORTHEAST KANSAS BY DAYBREAK. THERE IS SOME DIFFERENCE IN WHERE THE MODELS SET UP THE PRECIPITATION BUT WITH ALL SREF MEMBERS INDICATING PRECIPITATION IN THE KANSAS CITY AREA CONFIDENCE IS HIGH THAT PRECIPITATION WILL OCCUR ACROSS THE SOUTHWESTERN TWO- THIRDS OF THE FORECAST AREA. WITH HIGH THETA-E AIR ADVECTING INTO THE REGION INSTABILITY WILL BE ON THE INCREASE THROUGH THE NIGHT AND WITH MARGINAL SHEAR FOR UPDRAFT ORGANIZATION A FEW STRONG THUNDERSTORMS WITH MAINLY SUB-SEVERE HAIL ARE POSSIBLE WITH THE STRONGEST UPDRAFTS. ONGOING CONVECTION IS EXPECTED ACROSS NORTHERN/NORTHEASTERN MISSOURI THROUGH CENTRAL MISSOURI THROUGH LATE THURSDAY MORNING OR INTO THE AFTERNOON. A WARM FRONT IS THEN EXPECTED TO LIFT NORTHWARD AND IT IS THIS FRONT THAT MAY BE THE FOCUS FOR A FEW STRONG TO SEVERE STORMS ACROSS NORTHEAST KANSAS AND NORTHWESTERN MISSOURI. WHILE IT APPEARS THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE TO THE WEST NEAR THE TRIPLE POINT...CONVERGENCE ALONG THE WARM FRONT MAY BE ENOUGH TO TRIGGER A FEW SEVERE STORMS GIVEN THE MODERATE INSTABILITY AND SUFFICIENT DEEP LAYER SHEAR WHICH WOULD ONLY BE ENHANCED IN THE VICINITY OF THE BOUNDARY. ANY WARM FRONTAL ACTIVITY SHOULD DIMINISH LATE IN THE EVENING AS SURFACE BASED INSTABILITY IS LOST. FRIDAY CONTINUES TO LOOK LIKE A MESSY...ATYPICAL...POTENTIAL SEVERE WEATHER DAY. THERE COULD BE BOUNDARIES IN THE VICINITY FROM PREVIOUS CONVECTION THAT COULD PROVIDE A FOCUS FOR CONVECTION BUT THE MAIN SYNOPTIC BOUNDARIES REMAIN WEST OF THE FORECAST AREA WHICH DECREASES CONFIDENCE. MODELS SHOW THE REGION TO BE IN A BROAD WARM SECTOR WITH MODERATELY HIGH SBCAPE AROUND 2500 J/KG WITH MINIMAL CINH BY THE AFTERNOON. THIS MAY LEAD TO THUNDERSTORMS DEVELOPING AWAY FROM THE SYNOPTIC BOUNDARIES...POSSIBLY TIED TO RESIDUAL MESOSCALE BOUNDARIES...WITHIN THE WARM SECTOR. SHEAR MAY BE MARGINAL FOR UPDRAFT ORGANIZATION DUE TO THE STRONGEST WINDS ALOFT REMAINING WEST OF THE FORECAST AREA BUT THE POTENTIAL IS THERE FOR ENOUGH SHEAR THAT ANY STORM THAT DOES FORM COULD ORGANIZE AND BECOME SEVERE. SATURDAY - TUESDAY: AN ACTIVE PATTERN WILL PERSIST THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH THE INITIAL UPPER LOW LAGGING ACROSS THE NORTHERN PLAINS THROUGH AT LEAST SATURDAY. THIS LEAVES THE FORECAST AREA IN A CONTINUED MODERATELY UNSTABLE AIRMASS SATURDAY. DEPENDING ON WHERE THE MAIN SYNOPTIC BOUNDARIES AND ANY RESIDUAL BOUNDARY COME TO BE DURING PEAK HEATING THERE IS A DECENT CHANCE FOR THUNDERSTORMS INTO SATURDAY. SUNDAY MAY BE RELATIVELY QUIET WITH VEERED SURFACE WINDS BUT BY THE BEGINNING OF THE WEEK THE WESTERN CONUS TROUGH RELOADS AND WILL LEAD TO PERIODIC ROUNDS OF THUNDERSTORMS THROUGH TUESDAY. DUE TO SO MUCH FOCUS IN THE SHORTER TERM AND LOWER CONFIDENCE IN THE MODELS IN THE EXTENDED HAVE FOLLOWED CONSENSUS MODELS CLOSELY. CDB && .AVIATION... A BAND OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS PORTIONS OF SOUTHEASTERN INTO CENTRAL KANSAS EARLY THIS MORNING. THIS ACTIVITY IS PROGRESSING TO THE NORTHEAST AND ROUGH TIMING BRINGS IT INTO THE TERMINALS NEAR 08-09Z. BEYOND THIS FIRST WAVE OF PRECIPITATION...GUIDANCE THEN SUGGESTS PERIODIC SHOWERS/THUNDERSTORMS THROUGH THE MID AFTERNOON HOURS. VFR CIGS SHOULD PREVAIL THIS MORNING EXCEPT IN AND AROUND THUNDERSTORM ACTIVITY. OTHERWISE...EXPECT MVFR CIGS TO DEVELOP BY MIDDAY ACROSS THE TAF SITES. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 18, 5:03 PM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 PM CDT WED MAY 18 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191230- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 503 PM CDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP TONIGHT OVER MUCH OF THE OUTLOOK AREA. THE MOST LIKELY AREAS TO SEE THUNDERSTORMS WILL BE ALONG AND SOUTHWEST OF A LINE FROM PRINCETON TO MACON. A FEW STRONG THUNDERSTORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL PERSIST INTO THURSDAY WITH A FEW SEVERE THUNDERSTORMS POSSIBLE BY THURSDAY AFTERNOON AND EVENING IN NORTHEAST KANSAS AND NORTHWEST MISSOURI AS A WARM FRONT LIFTS THROUGH THE REGION. THE RISK OF SEVERE WEATHER IS GENERALLY WEST OF A LINE FROM KANSAS CITY TO MARYVILLE. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A CHANCE FOR SEVERE THUNDERSTORMS ACROSS ALL OF EASTERN KANSAS AND FAR WESTERN MISSOURI THROUGH THE DAY FRIDAY. ADDITIONALLY...THE CONTINUED ROUNDS OF THUNDERSTORM ACTIVITY MAY LEAD TO AREAS OF MINOR FLOODING. ANOTHER STORM SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS NEXT WEEK...BRINGING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG WITH LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. DB
In the hours before
Special weather statement, May 19, 3:53 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 AM CDT THU MAY 19 2011
KSZ057-060-MOZ053-190945-
BATES MO-LINN KS-MIAMI KS-
353 AM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR LINN AND SOUTHERN MIAMI COUNTIES
IN EAST CENTRAL KANSAS...AND WESTERN BATES COUNTY IN WEST CENTRAL
MISSOURI UNTIL 445 AM CDT...
AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LANE TO COLONY...AND
MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL
AMOUNTS UP TO AN INCH PER HOUR CAN BE EXPECTED WITH THESE STORMS
WHICH COULD LEAD TO AREAS OF MINOR FLOODING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LA CYGNE...MOUND CITY...PLEASANTON...RICH HILL...PARKER...
FONTANA...BLUE MOUND...PRESCOTT...HUME...NEW LANCASTER...MERWIN...
AMSTERDAM...AMORET...WORLAND AND FOSTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3803 9508 3855 9506 3851 9461 3848 9461
3848 9456 3806 9431
TIME...MOT...LOC 0853Z 265DEG 37KT 3843 9493 3809 9527
HAWBLITZELThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:28 AM CDT | Areal Flood Advisory | EAX | Linn, Miami | 3 hr |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.